Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes vaginal bleeding after sexual intercourse?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Tue, 5 Aug 2014 in Vaginal and Uterus Health
Question: I am a 60 year old post menopausal woman that has been celibate for 16 years. I recently became active twice and both times I had red blood after intercourse. Will this continue ? Is this normal given circumstances.
doctor
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer:
Post coital bleeding

Detailed Answer:
Hello

Thanks for the query

The bleeding which has occurred after sexual intercourse is most likely due to trauma. Since you have been celibate for a very long time the sexual intercourse would have caused local trauma resulting in bleeding. However please screen yourself for cervical cancer if this continues. I advice you to use a lubricant the next time you engage in sexual intercourse

I hope I was of help
If you have any further queries please get back to me

I wish you good health

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakesh Madhyastha 9 minutes later
This answer makes sense to me.

I do become lubricated and aroused, i have not been able to fully obtain orgasm - I suspect the trauma is deeper since it (the blood) is not immediately obvious. Is it safe to use a lubricant deeper than surface level?

How is it best to move ahead - I have a lovely sensative partner -Is there a recommended interval to have intercourse with this scenario

Will this resolve on its own as I become used to being sexually active.

doctor
Answered by Dr. Rakesh Madhyastha 23 hours later
Brief Answer:
Trauma

Detailed Answer:
Hello

Thanks for the query

I do'nt think it is necessary to apply a lubricant deeper than the surface level. After 3-4 times you should stop bleeding, the best predictor would be lesser and lesser bleeding each time after sexual intercourse.
There is no recommended interval in this scenario. I would recommend to avoid sexual intercourse if you are actively bleeding.
It should resolve on its own, if it does not please approach your Gynecologist as soon as possible.

Congratulations on finding yourself a nice and sensitive partner. I am happy for you. I hope you both have wonderful days ahead

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Cervical cancer

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...i have a enlargerd kidney had mri then ct ivu and said ii might need a stent,they looked at results but not sure what is wrong so i have to have general op so they can have a closer look ,as i have had cervical cancer

doctor1 MD

I have had bloody stool for two months (bright red, not every single time I go # 2 but most of the time-also more diarrea than constipation but again not every time), and for a couple days my stool was almost white, light cream colored), accompanied with nausea (which I have sought medical attention for the past two years only to be told to take Omperozle or other anti acid/gas "medication"), and for about the last month I have been getting hot "flashes" at random--but its now consistent (like a hot flash that doesn't go away) and the area from my chin down to above my breasts has turned red and burns/stings. Because I don't have health insurance at this point I would rather know if this is truly something I should seek medical attention for before I pay another doctor to tell me to adjust my diet (steer clear of acidic foods and take antacids--which I have already done). Also I am female, 24 years old, 5.5 ft tall, 138 lbs, had cervical cancer almost 3 years ago and had a conoscopy to remove the cancer.

doctor1 MD

My mom was diagoned with cervical cancer in 2009 recieved chemo and radiation and was in remission for 3 months then the cancer came back in the orginal spot and she had to have a total pelvic exteneration in 2010 and now we had a CAT scan for various complications from the surgery. The CAT scan showed a 4centimeter soft tissue mass near her aorta. We have follow up testing scheduled. I am wondering in part b/c I have never heard of this, if this is common and can you take chemo and radiation or it would radiation damage the aorta? Just trying to find some answers or someone who is in a similar situation and can't find much on the net. Thank you in advance for your help with this.

doctor1 MD

Hi there I have the marina inserted in my cervix and I started taking champix to quit smoking two weeks ago, my question is can the champix interfere with the marina.? Because I have started to get really sore boobs and I am gaining weight. But have suffered from wheat intolerance which explains the bloating and weight gain just don t know about why my boobs are sore and have gone up a size with drastic stretch marks.! Please help.! Oh and p.s I have done pregnancy tests and they are negative but I have cervical cancer and was told I may get false negatives.!

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

What kinda of infection or rash accures when you have unprotected sex with a woman who has had a miscarriage and cervical cancer .

doctor1 MD

Hi my name is XXXXXXX 3 years ago I had pre cancer cells cin 2 and I had them lasered off, recently for the past 3 to 4 months I am taking my period every 2 weeks and I also have spotting in between that and after sex I bleed 2 should I be worried...